MAUDE Adverse Event Report: APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM

APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Model Number 571100
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 07/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation from importer (arkray usa inc,, hereafter: arkray).Arkray notified the manufacturer (apex biotechnology corp., hereafter: apexbio) on 4 aug 2020 that they have received a customer complaint which was a mdr.Arkray received the complained meter and test strip (1 piece) on 21 aug 2020 and performed tests.Results were pass.Investigation from manufacturer (apexbio): apexbio performed venous blood test and control solution test for retain strips of complained lot of test strip after receiving arkray's notification.Results were pass.Apexbio received returned meter on 2 sep 2020 and performed functional test, venous blood test and control solution test for the returned meter with specific lot of retain strips.Results were pass.Apexbio performed additional moisture test to the desiccant in strip bottle.Results were acceptable.
 
Event or Problem Description
Caller got ready for day, and then she started shaking, and having hypoglycemia symptoms, so she checked her blood glucose and received a reading of 145.She did a control solution test that was in range.She called her granddaughter and called 911 and the ems came about 15 minutes later.They checked her blood glucose and it was 97, so they treated her with a glucose iv and within two minutes she stopped shaking.She then had her granddaughter take her to the hospital to get checked out.At the hospital, a few tests were performed, and they released her without any treatment of any sort.Caller also stated she has never felt like this before or experienced this before.

Brand Name
GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Common Device Name
GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
APEX BIOTECHNOLOGY CORP.
no.7 li-hsin road v
hsinchu science park
hsinchu, taiwan 30078
TW  30078
MDR Report Key10723951
Report Number9616936-2020-00003
Device Sequence Number11230759
Product Code NBW
UDI-Device Identifier00015482570057
UDI-Public(01)00015482570101,(01)00015482570057
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K113098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/16/2021
Device Model Number571100
Device Catalogue Number571100
Device Lot NumberB4S1907012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2020
Initial Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age70 YR
Patient Weight176